Scholarship

My primary research interests are in topological combinatorics, especially applying techniques from discrete Morse theory to detect various properties about topological spaces generated by certain combinatorial structures.  In particular, I am interested in calculating connectivity bounds, the Euler characteristic, dimensions of non-vanishing homology, and relevant cellular counting recursions for the spaces in question.

I was first introduced to discrete Morse theory during a Research Experience for Undergraduates at James Madison University (Harrisonburg, VA) in Summer 2011, where my research group worked primarily on the poset topology of pattern-avoiding permutation groups under the strong Bruhat order.  Recently, I have been studying the homomorphism complexes generated by mapping chain posets into the Boolean algebras and extending these results to more general distributive lattices.  Previously, I also worked with matching trees and the independence and matching complexes of small grid graphs along the lines of Bousquet-Mélou, Linusson, and Nevo.

Publications:

“Homomorphism complexes of the Boolean algebras” (with B. Braun). Manuscript in preparation.

“Matching and independence complexes related to small grids” (with B. Braun). In revision. arXiv:1606.01204.

“Permutation pattern avoidance and the Catalan triangle” (with D. DeSantis, R. Field, B. Jones, R. Meissen, and J. Ziefle). Missouri Journal of Mathematical Sciences 25 (2013), no. 1, 50-60. Pre-print.